Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Suffering from liver cancer with lung metastasis. Feeling weak and abdominal tightness. Treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
My father is suffering from liver cancer with lung metastasis. presently he has gone very weak and feeling severe abdominal tigntness (abdomen and leg is swollen). What would be the line of treatment for this. please guide.
Posted Sun, 22 Sep 2013 in General Health
 
 
Answered by Dr. Pankaj Malhan 2 hours later
Brief Answer:
General Management

Detailed Answer:
Hi

Thanks for asking.

As you are aware that the liver cancer with lung metastasis is the incurable condition in which cure is not a possibility.

Most of the medical management revolves around the symptomatic relief , providing the pain management and nutritional support.

Get the proteins levels checked as he may need some supplementation.In some cases fluid tablets ( Diuretics ) help o relieve the swelling.

In some cases even with metastasis chemotherapy is also advocated.

Thanks.

Please let me know if you need more information.





Above answer was peer-reviewed by
 
Follow-up: Suffering from liver cancer with lung metastasis. Feeling weak and abdominal tightness. Treatment? 16 hours later
Can he be given intravenous saline (glucose) in case he feels very weak and is unable to take food orally? if yes, How frequently? will it be helpful to add multivitamin infusion to saline if he is not able to take mutivitamin and calcium tablets? Pse suggest some diuretics also.
 
 
Answered by Dr. Pankaj Malhan 3 hours later
Brief Answer:
Yes

Detailed Answer:
Yes, IV fluids are the only option if a person is not able to take the fluids / diet properly ,only problem is if given too much , it can cause fluid overload with its complications.One or two 500 cc drips off and on will be fine.A better idea will be ryle's tube to give fluids and semi solids.

Multivitamins can be given ,although they are not needed on daily basis.

A mild diuretic will be aldactone 100 mg which can be increased if kidneys permit.





Above answer was peer-reviewed by
 
Follow-up: Suffering from liver cancer with lung metastasis. Feeling weak and abdominal tightness. Treatment? 46 hours later
Thanks for the valuable information. Pse suggest the dosage of aldactone 100 mg and what are the tests that he should undergo regularly especially for giving duretics
 
 
Answered by Dr. Pankaj Malhan 28 minutes later
Aldactone should be started in low dose of 100 mg a day and if the desired results are not achived it can be increased up to 300 mg in divided doses.

It would be unethical and inappropriate to prescribe you scheduled drugs without doing a proper examination.

A person on diuretics need to go for kidney functions on a regular basis - namely, blood urea, serum creatinine, serum sodiumĀ  and serum potassium. These tests should be done every 4-6 weeks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor